I have been taking Temazepam for insomnia for about 6 months and just found out that i am about 4-6 wks pregnant. I have looked it up and found out this drug is probably the worst thing i could have been taking, I have stopped taking it of course, but need to know if there are any moms out there who were taking this drug(also called Restoril) and if they had any complications or birth defects related to taking this drug. Thank you.
It isn't a widely prescribed drug for women of childbearing years. It also has extreme abuse potential if used for more than a few days.
You may not find anyone else here who was in your situation. Regardless of how someone else's story turned out, you need to get in to see an OB right away to discuss your use and to get advice about how to proceed from here.
Well, I did let my OB know, and they told to just stop taking it immediately, which i did, and now I take Tylenol PM for sleep, because I have horrible insomnia. Im just worried that the damage has already been done since I didnt know I was pregnant and was taking the restoril every night. I hope someone here has some firsthand experience or information about this, because I am So worried!!! Thanks to all of you that responded so far to my post, any info is helpful, I am a first time mom, and feel like I don't know what I'm doing most of the time!!
Try exercise, for the insomnia. My doc wouldn't even let me take Tylenol PM. Please talk over with your doctor in more depth what the consequences might be of the Restoril for your baby. If you get just surface treatment, ask for a referral to another doctor. Just worrying isn't going to handle this, you need to act. Good luck.
Hi there, I'm having the EXACT same issue...and I mean EXACT, other than this is my second pregnancy. The NP at the office was very short with me and said it wasn't good and just referred me to someone else, but I don't want to wait weeks for answers. How did your pregnancy progressed? I'm beyond freaked out and worried to death over this. Any news anyone can give me ASAP would be great. THANKS
Hello. I know this is an older post, but I would greatly appreciate knowing what happened to anyone who's commented. My girlfriend is going through the exact same thing, except that she was on Temazepam for almost three years. I know, I know..that's extreme and I had been trying to wean her from it (she did immediately after becoming pregnant). As for her long-term abuse with Temazepam I blame her doctor as well, but the only thing I can do now is support her as she goes through endless nights without much rest. This stuff (especially after taking it so long) can reside in the system for a period of time. She's 5 weeks pregnant and we go see an OB next week.
Please, if anyone can tell me their story I would be so very grateful.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.